Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 5, 1999, 9:58 PM CDT for Giles County, Hickman County, Maury County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1999, 9:58 PM CDT (02:58 UTC)
- Expired
- May 6, 1999, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Hickman County, TN, Maury County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1420 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 060259 FFWBNA TNC005-021-037-039-043-055-081-083-085-099-101-117-119-125-135- 147-149-161-165-181-187-189-060900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 958 PM CDT WED MAY 5 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN WESTERN TENNESSEE CHEATHAM COUNTY IN MIDDLE TENNESSEE DAVIDSON COUNTY IN MIDDLE TENNESSEE DECATUR COUNTY IN WESTERN TENNESSEE DICKSON COUNTY IN MIDDLE TENNESSEE GILES COUNTY IN MIDDLE TENNESSEE HICKMAN COUNTY IN MIDDLE TENNESSEE HOUSTON COUNTY IN MIDDLE TENNESSEE HUMPHREYS COUNTY IN MIDDLE TENNESSEE LAWRENCE COUNTY IN MIDDLE TENNESSEE LEWIS COUNTY IN MIDDLE TENNESSEE MARSHALL COUNTY IN MIDDLE TENNESSEE MAURY COUNTY IN MIDDLE TENNESSEE MONTGOMERY COUNTY IN MIDDLE TENNESSEE PERRY COUNTY IN MIDDLE TENNESSEE ROBERTSON COUNTY IN MIDDLE TENNESSEE RUTHERFORD COUNTY IN MIDDLE TENNESSEE STEWART COUNTY IN MIDDLE TENNESSEE SUMNER COUNTY IN MIDDLE TENNESSEE WAYNE COUNTY IN MIDDLE TENNESSEE WILLIAMSON COUNTY IN MIDDLE TENNESSEE WILSON COUNTY IN MIDDLE TENNESSEE * UNTIL 400 AM CDT * AT 953 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM SPRINGFIELD TO NASHVILLE TO COULMBIA TO LAWRENCEBURG... MOVING NORTHEAST AT 50 MPH. * A LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OF AROUND 2 INCHES OF RAIN ACROSS A LARGE PORTION OF WESTERN TENNESSEE. BEHIND THIS LINE IS A LARGE AREA OF MODERATE TO HEAVY RAINFALL. THIS RAIN WILL LIKELY PRODUCE FLASH FLOODING ACROSS MUCH OF WESTERN TENNESSEE. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. SD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 5, 8:40 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 5, 8:40 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT WED MAY 5 1999 THUNDERSTORMS W/ ACCOMPANYING WARNINGS KEEPING US BUSY TONITE. BACK EDGE OF CURRENT ACTIVITY MAY SHUT OFF PRECIP A LITTLE EARLIER THAN EXPECTED...WILL KEEP AN EYE ON. FOR NOW...SEE NO NEED TO UPDATE CURRENT ZONE PACKAGE. MAG
In the hours before
Local storm report, May 5, 8:56 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
324 PM TN FEW TREES DOWN ACROSS
05/05/99 HOUSTON EASTERN HOUSTON COUNTY
REPORTED BY LAW ENFORCEMENT
645 PM CUMBERLAND CITY TN TORNADO ON HIGHWAY 149
05/05/99 STEWART REPORTED BY LAW ENFORCMENT
658 PM TN TORNADO ALONG HIGHWAY 149
05/05/99 MONTGOMERY SOUTHWEST OF CLARKSVILLE
REPORTED BY SPOTTER
812 PM BUFFALO TN TORNADO REPORTED BY FIRE
05/05/99 HUMPHREYS DEPARTMENT
820 PM CLIFTON TN TREES AND POWER LINES DOWN
05/05/99 WAYNE REPORTED BY SPOTTER
821 PM LINDEN TN TREES DOWN...CHURCHES AND
05/05/99 PERRY HOMES DAMAGED REPORTED
BY LAW ENFORCEMENT
830 PM COLLINWOOD TN TREES DOWN REPORTED BY
05/05/99 WAYNE SPOTTER
847 PM LAWRENCEBURG 6 W TN QUARTER-SIZE HAIL REPORTED
05/05/99 LAWRENCE BY SPOTTER
08Local storm report, May 5, 8:56 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...COR TO REMOVE HOUSTON COUNTY ENTRY
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
645 PM CUMBERLAND CITY TN TORNADO ON HIGHWAY 149
05/05/99 STEWART REPORTED BY LAW ENFORCMENT
658 PM TN TORNADO ALONG HIGHWAY 149
05/05/99 MONTGOMERY SOUTHWEST OF CLARKSVILLE
REPORTED BY SPOTTER
812 PM BUFFALO TN TORNADO REPORTED BY FIRE
05/05/99 HUMPHREYS DEPARTMENT
820 PM CLIFTON TN TREES AND POWER LINES DOWN
05/05/99 WAYNE REPORTED BY SPOTTER
821 PM LINDEN TN TREES DOWN...CHURCHES AND
05/05/99 PERRY HOMES DAMAGED REPORTED
BY LAW ENFORCEMENT
830 PM COLLINWOOD TN TREES DOWN REPORTED BY
05/05/99 WAYNE SPOTTER
847 PM LAWRENCEBURG 6 W TN QUARTER-SIZE HAIL REPORTED
05/05/99 LAWRENCE BY SPOTTER
08Local storm report, May 5, 9:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
904 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
324 AM TN FEW TREES DOWN IN EASTERN
05/05/99 HOUSTON HOUSTON COUNTY REPORTED
BY LAW ENFORCEMENT
08Local storm report, May 5, 9:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
854 PM TN TREES AND POWER LINES
05/05/99 LAWRENCE DOWN 1 S OF HWY 241/HWY
64 INTERSECTION
REPORTED BY SPOTTER
08Local storm report, May 5, 9:27 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
910 PM DICKSON TN TREES DOWN AND TRAILER
05/05/99 DICKSON HOME SPLIT IN HALF
REPORTED BY EMA
08Local storm report, May 5, 9:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
917 PM FAIRVIEW TN SMALL TREES ACROSS ROAD
05/05/99 WILLIAMSON REPORTED BY SPOTTER
929 PM LEWISBURG TN DIME-SIZE HAIL
05/05/99 MARSHALL REPORTED BY EMA
934 PM ASHLAND CITY TN 60 MPH WIND GUST
05/05/99 CHEATHAM REPORTED BY SPOTTER
934 PM BELLEVIEW TN 60 MPH WIND GUST
05/05/99 DAVIDSON REPORTED BY SPOTTER
935 PM BELLEVIEW TN 70 MPH WIND GUST
05/05/99 DAVIDSON REPORTED BY SPOTTER
937 PM NASHVILLE TN TORNADO 2 W OF DOWNTOWN
05/05/99 DAVIDSON NASHVILLE REPORTED BY
LAW ENFORCEMENT
945 PM TN WIDESPREAD TREES DOWN
05/05/99 DAVIDSON ACROSS WESTERN DAVIDSON
COUNTY REPORTED BY EMA
08The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:52 PM CDT | Tornado Warning | OHX | Decatur, Perry | 63 min |
| May 5, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 31 min |
| May 5, 8:20 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 50 min |
| May 5, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| May 5, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 46 min |
| May 5, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 59 min |
| May 5, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Williamson | 57 min |
| May 5, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 57 min |
| May 5, 9:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 56 min |
| May 5, 9:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 46 min |
| May 5, 9:40 PM CDT | Tornado Warning | OHX | Davidson | 30 min |
| May 5, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 49 min |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Benton, Decatur, Houston, Humphreys, Perry, Stewart | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Williamson | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Marshall, Rutherford, Wilson | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Sumner | 6 hr |
| May 5, 10:05 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 50 min |
| May 5, 10:07 PM CDT | Tornado Warning | OHX | Sumner | 48 min |
| May 5, 10:21 PM CDT | Tornado Warning | OHX | Macon, Trousdale | 49 min |
| May 5, 10:25 PM CDT | Tornado Warning | OHX | DeKalb, Warren | 50 min |
| May 5, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 46 min |
| May 5, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 46 min |
| May 5, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 49 min |
| May 5, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 49 min |
| May 5, 10:50 PM CDT | Tornado Warning | OHX | Putnam, White | 50 min |
| May 5, 11:07 PM CDT | Tornado Warning | OHX | Fentress, Overton | 63 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 46 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 46 min |
| May 5, 11:57 PM CDT | Flash Flood Warning | OHX | Franklin, Grundy | 4 hr |
| May 6, 4:05 AM CDT | Flash Flood Warning | OHX | Franklin, Grundy | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.